Helpline: 0808 800 0303
You are here:
Posted - 11 May 2012 22:07
Report this post
My husband has been prescribed gabapentin today for pain, he is already taking trazodone and dihydrocodeine for pain and the Dr says he can continue with these.
Is there anyone else taking this mix of drugs and are they of any help.
Posted - 12 May 2012 08:38
its a very unusual bunch of drugs, perhaps somebody has some experience of some of them if not all three? trazodone can give false ecstasy readings if you are planning to go to a rave. personally I have never raved except on this forum. Hopefully they will help his pain problem. Gabapentin is an interesting drug as it doesnt do what it was designed to do but does do what it has been prescribed for but no-one knows why.
Please keep posting about how things are going.
best of luck
Posted - 12 May 2012 15:44
Thank you for your reply, my husband took his first 100mg Gabapentin last night and within the hour he was in worse pain, worse stiffness, couldn't talk, shaking was more violent and he was much more agitated. I had to stay with him till 3.00am when the side effects started to wear off, I am used to these side effects as he has had them a lot with other medication, usually Parkinson meds though. So he won't be taking any more and I will ring the Dr. on Monday to see what else there is to try for pain. Any suggestions on pain are welcome.
Posted - 12 May 2012 20:24
As you know I haven't got PD but have tried all sorts of tablets for my back condition, some of which were withdrawn as people died. I have acupuncture which gives me some relief and it can also help people with PD I would not have been able to keep my husband at home as long as I did without weekly treatments and now he is in a home I have it every three weeks. The other tablets and patches I have taken are Co-dydramol tabs and Fentanyl patches which I have stopped taking as when my husband was at home and the pain was really bad I increased the dose as instructed but I became really not with it and had to call my son to change my husbands apo pump, it took several hours for me to feel normal hence I discontinued having the patches.I hope you got on at the doctors alright and they find something else that suits your husband better.
Parkinson's UK is the operating name of the Parkinson's Disease Society of the United Kingdom.
A registered charity in England and Wales (258197) and in Scotland (SC037554)